MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50696
Medical Device Problem Codes Failure to Cut (2587); Non Reproducible Results (4029)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Type of Reportable Event Serious Injury
Event or Problem Description
During a colonoscopy, the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that the device worked fine going down [the scope].The physician indicated it felt like the forceps took a bigger bite than normal and it ripped the tissue.They had to close the defect with three hemostasis clips.A section of the device did not remain inside the patient¿s body.Three hemostasis clips were used to close the biopsy site.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved did not confirm the report.The device was returned with no damage to the cups, handle or sheath.During a functional test, the handle was manipulated and the cups open/close as designed.The forceps were placed down an olympus 2.8 scope and retroflexed, the cups opened/closed with no issues.A tissue sample was taken from a piece of pig stomach without any issues.No anomalies were observed.The device was sent to the supplier for further evaluation.The supplier stated the following: one device from the reported event was returned in a zip type bag and was visually evaluated.No defects to the handle, catheter, or cups' assembly or needle were noted.Visual evaluation: the device was visually evaluated.No defects to the handle, catheter, or cups' assembly were noticed.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u-shaped, and three loop coiled positions, respectively, it was confirmed that the device operated properly.The needle deploys when the device is operated and the surgical forceps cups open and close properly.The device history records were reviewed and these were manufactured october 2021.Relevant defects were not noted in the manufacturing and/or fqc checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier stated: the complaint was not confirmed.All devices receive a 100% inspection prior to release and shipment.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use (ifu) direct the user to, ¿advance forceps to biopsy or retrieval site, then open cups and advance into tissue to be biopsied or objected to be retrieved.Using slight pressure on handle, close forceps around tissue or object.Maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site.¿ prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13092840
Report Number1037905-2021-00718
Device Sequence Number4054619
Product Code PTS
UDI-Device Identifier00827002506961
UDI-Public(01)00827002506961(17)241025(10)W4529578
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberG50696
Device Catalogue NumberBF-2.4SL-230SP-20
Device Lot NumberW4529578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-FUJINON - UNKNOWN MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown